MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA LP POLYAXIAL SCREW 5.5 X 50MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-SWITZERLAND XIA LP POLYAXIAL SCREW 5.5 X 50MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Model Number 482316540
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; the doctor reported to sales rep that two out of four implanted screws had been found broken after 2 years from the initial surgery - (b)(6) 2015.A revision surgery is scheduled within 2 weeks.
 
Additional Manufacturer Narrative
Catalog# 03821550, lot# b46059.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: the device was inspected and it was found returned in 2 pieces.The screw had fractured at the thread body.No relevant manufacturing issues were identified as all units met stryker specifications.Conclusion: the root cause of the event is determined to be fatigue fracture due to falling of the patient.
 
Event or Problem Description

Brand Name
XIA LP POLYAXIAL SCREW 5.5 X 50MM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6613085
Report Number3005525032-2017-00064
Device Sequence Number91524
Product Code KWP
UDI-Device Identifier04546540562234
UDI-Public(01)04546540562234
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number482316540
Device Catalogue Number03821550
Device Lot NumberB46059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2017
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by ManufacturerNot provided
05/10/2017
Initial Report FDA Received Date06/05/2017
Supplement Report FDA Received Date06/22/2017
07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;